Alert archive / Indiana / Tornado Warnings in 2019

Tornado Warning 7, NWS Louisville, KY

March 14, 2019Clark County, Jefferson County, Scott County, Indiana

NWS Louisville, KY issued this tornado warning at Mar 14, 2019, 4:59 PM EDT for Clark County, Jefferson County, Scott County, Indiana. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2019, 4:59 PM EDT (20:59 UTC)
Expired
Mar 14, 2019, 5:15 PM EDT
In force
16 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Clark County, IN, Jefferson County, IN, Scott County, IN

The radar

The Louisville radar (KLVX), 85 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 14, 10:47 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2019-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2019-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 554 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
554 m²/s²
0-3 km storm-relative helicity
695 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WFUS53 KLMK 142059
TORLMK
INC019-077-143-142130-
/O.NEW.KLMK.TO.W.0007.190314T2059Z-190314T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Louisville KY
459 PM EDT THU MAR 14 2019

The National Weather Service in Louisville has issued a

* Tornado Warning for...
  South central Jefferson County in south central Indiana...
  North central Clark County in south central Indiana...
  Southeastern Scott County in south central Indiana...

* Until 530 PM EDT.
    
* At 459 PM EDT, a severe thunderstorm capable of producing a tornado
  was located 11 miles southeast of Scottsburg, moving northeast at
  55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Madison, Hanover, Saluda, Marysville, Paynesville, Hanover Beach,
  Nabb, Chelsea, Otisco and New Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3873 8542 3871 8545 3868 8546 3866 8544
      3860 8544 3849 8569 3854 8574 3875 8544
TIME...MOT...LOC 2059Z 230DEG 49KT 3855 8563 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

13
2 follow-up statements
905 
WWUS53 KLMK 142108
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
508 PM EDT THU MAR 14 2019

INC019-143-142117-
/O.CAN.KLMK.TO.W.0007.000000T0000Z-190314T2130Z/
Clark IN-Scott IN-
508 PM EDT THU MAR 14 2019

...THE TORNADO WARNING FOR NORTH CENTRAL CLARK AND SOUTHEASTERN SCOTT
COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Indiana...and central Kentucky.

LAT...LON 3875 8544 3873 8542 3871 8545 3868 8546
      3866 8544 3860 8544 3861 8557 3863 8557
TIME...MOT...LOC 2107Z 230DEG 49KT 3863 8551 

$$

INC077-142130-
/O.CON.KLMK.TO.W.0007.000000T0000Z-190314T2130Z/
Jefferson IN-
508 PM EDT THU MAR 14 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTH
CENTRAL JEFFERSON COUNTY...
    
At 507 PM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southwest of Madison, moving northeast at 55
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Madison, Hanover, Saluda, Chelsea, Paynesville, and Hanover Beach. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3875 8544 3873 8542 3871 8545 3868 8546
      3866 8544 3860 8544 3861 8557 3863 8557
TIME...MOT...LOC 2107Z 230DEG 49KT 3863 8551 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

13
033 
WWUS53 KLMK 142115
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
515 PM EDT THU MAR 14 2019

INC077-142124-
/O.CAN.KLMK.TO.W.0007.000000T0000Z-190314T2130Z/
Jefferson IN-
515 PM EDT THU MAR 14 2019

...THE TORNADO WARNING FOR SOUTH CENTRAL JEFFERSON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe 
limits and has exited the warned area. Therefore, the warning has 
been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
south central Indiana.

Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville  Facebook page, or tweet your
report using hashtag L, M, K, spotter.

LAT...LON 3875 8544 3873 8542 3871 8545 3868 8546
      3866 8544 3860 8544 3861 8557 3863 8557
TIME...MOT...LOC 2113Z 230DEG 49KT 3870 8541 

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Mar 14, 3:18 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 14, 3:18 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
318 PM EDT Thu Mar 14 2019

.Forecast Update...
Issued 316 PM EDT Thu Mar 14 2019

We've received multiple reports of +58mph wind gusts across the
region ahead of the line of storms, so have gone ahead and upgraded
parts of the wind advisory to a high wind warning through 22z. Rest
of forecast on track.

&&

.Short Term...(This evening through Friday)
Issued at 241 PM EDT Thu Mar 14 2019

Ongoing strong to severe storms at this hour across portions of
southern Indiana and western/central Kentucky. Overall environment
so far has been conducive for supercellular storms capable of
tornadoes, large hail, and straight line damaging winds. Regional
satellite reveals breaks ahead of this line, indicating the
atmosphere should continue to destabilize and theoretically remain
favorable for strong to severe storms. High-res models have hinted
at some weakening in storms, particularly south of the Ohio River,
as we head into the late afternoon hours, before upticking in
strength again in central/eastern Kentucky by evening. Although
reasons for this are not entirely clear, satellite/radar trends for
storms generally south of the Ohio River have shown them struggling
a bit over the past hour, so the models may be on to something
despite increasing instability. That being said, will continue to
maintain the tornado watch for the current counties, with possible
extensions in duration and areal extent soon. Activity should push
out of the region by midnight.

The other story today has been the gusty winds. Gradient winds have
been pushing +50mph for many spots, and expect the strong winds to
continue through a good portion of the evening. As a result, have
extended the duration of the wind advisory to 03z tonight to account
for gusty wind potential.

.Long Term...(Friday night through Thursday)
Issued at 235 PM EDT Thu Mar 14 2019

Relatively quiet weather is expected through the weekend as the
region remains at the base of a broad 500mb trough. A strong wave
within the base of the trough may impact the region Monday, bringing
light precipitation, but there's some differences in medium range
output so will keep PoPs low for now.

Dry weather then looks to persist into the mid week timeframe. A
cold front may swing through during the Thursday/Friday timeframe
and bring additional precipitation to the region.

&&

.Aviation...(18Z TAF Issuance)
Updated at 111 PM EDT Thu Mar 14 2019

A line of strong to severe storms is currently ongoing across south-
central Indiana into western Kentucky. This line will slowly move to
the east through the afternoon, though some uncertainty remains as
to whether it will hold together or begin to break apart as some
models indicate some weakening. Regardless, will keep thunderstorms
in all TAF for a period this afternoon and evening. Gusty and
erratic winds will be possible in any thunderstorm.

Drier air will move in behind the line of storms and result in VFR
conditions, though a deck of stratus clouds may impact terminals
early tomorrow morning.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
     INZ076>079-083-084-089>092.

     High Wind Warning until 6 PM EDT this evening for INZ090>092.

KY...Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

     High Wind Warning until 6 PM EDT /5 PM CDT/ this evening for
     KYZ024>043-045>049-053>057-061>067-070>078-081-082.

&&

Update...DM
Short Term...DM
Long Term...DM
Aviation...DM
Hazardous weather outlook, Mar 14, 2:58 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Louisville KY
258 PM EDT Thu Mar 14 2019

KYZ033>043-045>049-053>057-063>067-073>078-081-082-151900-
Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-
Larue-Marion-Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-
Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg,
Nicholasville, Winchester, Hodgenville, Lebanon, Danville,
Lancaster, Richmond, Horse Cave, Greensburg, Campbellsville,
Liberty, Stanford, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
258 PM EDT Thu Mar 14 2019 /158 PM CDT Thu Mar 14 2019/

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms continue to remain a threat this
afternoon and evening with damaging winds as the primary threat.
Tornadoes and hail are also possible. Heavy rainfall may result in
localized flooding.

Outside of thunderstorms, strong winds blowing from the south will
gust as high as 55 mph today. Winds of this magnitude can blow
around small items, topple weakly rooted trees, and make travel
difficult on east-west oriented roads.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather, strong winds, heavy
rainfall, or flooding impacts today.

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-151900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Butler-Edmonson-Logan-Warren-Simpson-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, Morgantown, Brownsville, Russellville, Bowling Green,
Franklin, and Providence
258 PM EDT Thu Mar 14 2019 /158 PM CDT Thu Mar 14 2019/

...WIND ADVISORY IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS
EVENING...
...TORNADO WATCH 24 IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms continue to remain a threat this
afternoon and evening with damaging winds as the primary threat.
Tornadoes and hail are also possible. See the latest tornado watch
for more details. Heavy rainfall may result in localized flooding.

Outside of thunderstorms, strong winds blowing from the south will
gust as high as 55 mph today. Winds of this magnitude can blow
around small items, topple weakly rooted trees, and make travel
difficult on east-west oriented roads.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any severe weather, strong winds, heavy
rainfall, or flooding impacts today.

DM

In the hours before

Local storm report, Mar 14, 4:15 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND GST 1 S WESTPORT            38.47N 85.47W
03/14/2019  M58 MPH          OLDHAM             KY   MESONET

&&

MRC
Local storm report, Mar 14, 4:20 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     MOUNT CARMEL            38.72N 86.24W
03/14/2019                   WASHINGTON         IN   EMERGENCY MNGR

            TREES AND A FEW POWER LINES DOWN IN
            NORTHWEST CORNER OF WASHINGTON COUNTY. TIME
            APPROXIMATION FROM RADAR.

&&

JBS
Local storm report, Mar 14, 4:25 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
425 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     4 WSW DUNCAN            37.83N 85.05W
03/14/2019                   WASHINGTON         KY   EMERGENCY MNGR

            BARN BLOWN DOWN ON CALDWELL ROAD IN NORTHERN
            WASHINGTON COUNTY, KY. TIME APPROXIMATE.

&&

JBS
Local storm report, Mar 14, 4:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND DMG     2 ESE BOWLING GREEN     36.96N 86.40W
03/14/2019                   WARREN             KY   BROADCAST MEDIA

            VIEWER REPORTED A LARGE PINE TREE BLOWN DOWN
            ALONG CUMBERLAND TRACE.

&&

JBS
Local storm report, Mar 14, 4:34 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
434 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     2 S RHODA               37.13N 86.23W
03/14/2019                   EDMONSON           KY   BROADCAST MEDIA

            VIEWER REPORTED GREENHOUSE TAKEN DOWN BY
            WINDS.

&&

JBS
Local storm report, Mar 14, 4:53 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT THU MAR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 WNW GATCHEL           38.06N 86.71W
03/14/2019                   PERRY              IN   911 CALL CENTER

            MULTIPLE TREES REPORTED DOWN ACROSS THE
            COUNTY, INCLUDING IN TELL CITY AND BRISTOW.
            TIME APPROXIMATE.

&&

JBS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 12:20 PM EDTSpecial Weather StatementLMKDubois40 min
Mar 14, 12:30 PM EDTSevere Thunderstorm WarningLMKDubois16 min
Mar 14, 12:56 PM EDTSevere Thunderstorm WarningLMKDubois34 min
Mar 14, 1:08 PM EDTTornado WarningLMKDubois22 min
Mar 14, 1:18 PM EDTSevere Thunderstorm WarningLMKDubois27 min
Mar 14, 1:25 PM EDTTornado WarningLMKOrange25 min
Mar 14, 1:43 PM EDTSevere Thunderstorm WarningLMKOrange32 min
Mar 14, 2:06 PM EDTSevere Thunderstorm WarningLMKWashington24 min
Mar 14, 2:11 PM EDTSevere Thunderstorm WarningLMKCrawford, Dubois, Orange, Perry34 min
Mar 14, 2:14 PM EDTTornado WarningLMKWashington16 min
Mar 14, 2:25 PM EDTTornado WarningLMKCrawford, Orange25 min
Mar 14, 2:40 PM EDTSevere Thunderstorm WarningLMKCrawford, Perry35 min
Mar 14, 2:52 PM EDTSevere Thunderstorm WarningLMKPerry23 min
Mar 14, 2:58 PM EDTTornado WarningLMKWashington17 min
Mar 14, 3:13 PM EDTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry32 min
Mar 14, 3:15 PM EDTHigh Wind WarningLMKClark, Floyd, Harrison3 hr
Mar 14, 3:15 PM EDTWind AdvisoryLMKClark, Floyd, Harrison8 hr
Mar 14, 3:25 PM EDTSevere Thunderstorm WarningLMKScott, Washington20 min
Mar 14, 3:36 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison24 min
Mar 14, 3:53 PM EDTSevere Thunderstorm WarningLMKClark37 min
Mar 14, 4:10 PM EDTSevere Thunderstorm WarningLMKJefferson, Scott20 min
Mar 14, 4:22 PM EDTSevere Thunderstorm WarningLMKJefferson12 min
Mar 14, 4:54 PM EDTAreal Flood AdvisoryLMKClark, Floyd3 hr

Nearby

Tornado Warnings in Indiana, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.